Showing posts with label chronic cough. Show all posts
Showing posts with label chronic cough. Show all posts

Tuesday, November 25, 2008

Antidepressant medications may trigger suicide!

Just read the news this morning about a young woman who was experiencing anxiety. Her doctor prescribed Klonopin and then gave her free samples of Cymbalta.

5 days later she was dead.

She started feeling bad the first day, but kept taking the pills; within 4 days she began talking about suicide, and the next day she did it.

According to the newspaper, the package inserts with prescriptions for Cymbalta clearly state that suicidal thoughts can be a side effect, but since she was given samples, neither she nor her family had seen a package insert.

Once again, this is a stark reminder to pay attention to your own body. Just because a doctor hands you something does NOT mean that it is good for you. It may be fine for someone else, but not for you.

Any time a medication makes you feel bad, you should quit taking it! This is true even if you begin experiencing headaches or nausea or any of a host of other side-effects - not just if you become suicidal.

Bad feelings are your body's way of telling you this is not a good thing. When you begin experiencing negative reactions after a change in medication it's a clear sign that the medication is harmful to you.

Go back to the doctor and explain your symptoms. Get a different drug if you must, but always remember that our bodies are all individual - one size does not fit all in clothing, foods, or medications.

Friday, April 25, 2008

ACE Inhibitors could be causing your cough

If you've developed a nasty cough along with high blood pressure, your medication may be the cause.

I just read a story about a lady whose cough was so bad that she had to carry plastic bags with her in the car - because the coughing made her throw up. When she told her doctor she thought it was the medication he changed it - to another ACE inhibitor that caused the same problem. After that he said he didn't think that was the cause.

A survey of participants on the iGuard.org web site revealed that while over 1/3 of the participants suffered from a chronic cough, only 1 in 4 had been warned by their doctor that the drug could cause coughing.

Do they not bother to learn, or do they not bother to care - as long as you keep on taking drugs?

The iGuard.org site offers personalized estimates of drug risk and interaction concerns - it might be worth you checking into if you're taking prescription drugs.